# SDR B3OR20010009

- Difficulty date: October 6, 2001
- Submitted: October 9, 2001
- Operation: General aviation
- Aircraft: N2649
- Make and model: Cessna 550
- Aircraft serial: 5500607
- Aircraft time: 5,513 hours, 4,622 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Bearing
- Part number: MS27645A4
- Condition: Corroded
- Location: Elevator
- Part time: 5,513 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ELEVATOR WAS REMOVED TO FACILLITATE OTHER MAINTENANCE. UPON REMOVAL OF THE RIGHT HAND ELEVATOR, THE INBOARD ELEVATOR BEARING, INNER RACE CAME OFF WITH THE INBOARD MOUNT BOLT. DURING THE REMOVAL OF THE ELEVATOR, THE BALL BEARINGS FELL OUT OF THE OUTER RACE. UPON FURTHER INVESTIGATION, THE INNER AND OUTER RACE HAD RUST AND RUST POWDER ON THE INNER AND OUTER SURFACES OF THE RACES. THE INNER RACE WAS NOT "SEIZED" TO THE MOUNT BOLT. SOME OF THE BALL BEARINGS WERE MISSING, WHILE SOME SHOWED SIGNS OF CORROSION AND METAL TO METAL CONTACT, SOME WERE NOT FOUND AT ALL. THE BARING, P/N MS27645-A4, WAS REPLACED WITH A NEW BEARING AND STAKED IN ACCORDANCE WITH CESSNA MAINTENANCE INSTRUCTIONS.
